Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 239, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 31, 2021, 10:22 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 31, 2021, 11:19 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WHUS54 KMOB 010322
SMWMOB
GMZ650-655-670-675-010445-
/O.NEW.KMOB.MA.W.0239.210801T0322Z-210801T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1022 PM CDT Sat Jul 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 1145 PM CDT.
* At 1022 PM CDT, a strong thunderstorm was located near Oriskany
Reef, or 19 nm southeast of Pensacola Pass, moving southwest at 15
knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Oriskany Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3024 8708 3006 8684 2960 8723 2983 8754
TIME...MOT...LOC 0322Z 041DEG 15KT 3007 8705
HAIL...0.00IN
WIND...>34KTS
$$2 follow-up statements
843
FZUS74 KMOB 010354
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1054 PM CDT Sat Jul 31 2021
GMZ650-655-670-675-010445-
/O.CON.KMOB.MA.W.0239.000000T0000Z-210801T0445Z/
1054 PM CDT Sat Jul 31 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT...
For the following areas...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 1054 PM CDT, a strong thunderstorm was located 15 nm southwest of
Oriskany Reef, or 27 nm south of Pensacola Pass, moving southwest at
25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Oriskany Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3024 8708 3006 8684 2960 8723 2983 8754
TIME...MOT...LOC 0354Z 039DEG 24KT 2988 8723
HAIL...0.00IN
WIND...>34KTS
$$679 FZUS74 KMOB 010419 MWSMOB Marine Weather Statement National Weather Service Mobile AL 1119 PM CDT Sat Jul 31 2021 GMZ650-655-670-675-010429- /O.CAN.KMOB.MA.W.0239.000000T0000Z-210801T0445Z/ 1119 PM CDT Sat Jul 31 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Coastal waters from Okaloosa-Walton County Line to Pensacola FL out 20 NM... Coastal waters from Pensacola FL to Pascagoula MS out 20 NM... Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60 NM... Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM... The thunderstorm has moved out of the area and no longer poses a significant threat to boaters. LAT...LON 3024 8708 3006 8684 2960 8723 2983 8754 TIME...MOT...LOC 0418Z 041DEG 15KT 2980 8731 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 31, 10:02 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 31, 10:02 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1002 PM CDT Sat Jul 31 2021 .NEAR TERM /Now Through Monday/...An upper level ridge stretching west over the Southeast from the Plains shifts southwest as shortwave energy moving though an upper trough over the eastern Conus digs the trough south. A very moist airmass remains in place, with precipitable h20 values around 1.8"-2.0" current rising into the 2.2"-2.5" range on Monday. The current convection over the western Florida Peninsula is being driven by an upper level shortwave trough over the Southeast along with decent instability (MLCapes around 2500J/kg on the latest SPC mesoanalysis. The risk of any strong to marginally severe storms continues to decrease as the instability decreases over the region. Rain chances will be on the increase as shortwave energy passing through the mean upper trough moves over the Southeast, with the greatest chance of rain in the Near Term being Monday. Temperatures will see a downward trend, from above seasonal norms on Sunday (topping out in the low to mid 90s over the majority of the forecast area), to below on Monday (with mid to upper 80s expected) due to increased rain and cloud coverage. Not to forget, low temperatures will also see a downward trend, dropping from the upper 70s to near 80 tonight to mid to upper 70s Sunday night. Sunday remains a concern on two fronts. First, with the very hot temperatures continuing, when combined with the moist airmass in place over the forecast area, Heat Indices topping out in the 108- 112 degree range are expected. A Heat Advisory is in effect through Sunday as a result. Second, looking at the model soundings, MLCapes top out in the 3000j/kg range with DCapes topping out in the 800- 1000J/kg range, increasing the risk of damaging downbursts. Add in drier layers in the mid and upper levels for taller storms to possibly entrain. Local downburst tools are advertising a High Risk of damaging downbursts for Sunday. The risk for both decrease on Monday, with cooler temperatures bringing decreased instability (MLCapes rising into the 1500-2000J/kg range) along with lower Heat Indices (topping out in the upper 90s). /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT Sunday for ALZ051>060-261>266. FL...Heat Advisory until 7 PM CDT Sunday for FLZ201>206. MS...Heat Advisory until 7 PM CDT Sunday for MSZ067-075-076-078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 31, 7:14 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
714 PM CDT Sat Jul 31 2021
FLZ205-206-010115-
Okaloosa Inland FL-Okaloosa Coastal FL-
714 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 815 PM CDT...
At 713 PM CDT, the strong thunderstorms were located along a broken
line extending from 10 miles southwest of Crestview to 9 miles
northwest of Eglin Air Force Base, and moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Niceville, Eglin AFB and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8643 3050 8645 3050 8648 3052 8650
3048 8648 3046 8650 3046 8659 3047 8659
3046 8661 3046 8679 3071 8679 3078 8639
3046 8640
TIME...MOT...LOC 0013Z 327DEG 8KT 3063 8667 3072 8637Special weather statement, Jul 31, 7:24 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
724 PM CDT Sat Jul 31 2021
ALZ056-059-010130-
Conecuh AL-Escambia AL-
724 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 830 PM CDT...
At 724 PM CDT, the strong thunderstorm was located 4 miles north of
Brewton, moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Pollard, Riverview and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8709 3100 8712 3124 8760 3123 8755
3125 8752 3125 8751 3126 8748 3126 8743
3128 8742 3132 8736 3133 8735 3139 8720
3118 8684
TIME...MOT...LOC 0024Z 307DEG 8KT 3116 8705Special weather statement, Jul 31, 8:10 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 PM CDT Sat Jul 31 2021
ALZ055-059-262-010215-
Baldwin Inland AL-Monroe AL-Escambia AL-
810 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 PM CDT...
At 810 PM CDT, the strong thunderstorm was located 6 miles west of
Uriah, or 14 miles southwest of Frisco City, moving southeast at 10
mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
McCullough, Uriah, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 8773 3142 8751 3131 8738 3128 8742
3126 8743 3126 8732 3119 8724 3103 8765
TIME...MOT...LOC 0110Z 327DEG 9KT 3131 8761Special weather statement, Jul 31, 8:16 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
816 PM CDT Sat Jul 31 2021
FLZ201>203-010200-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
816 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 900 PM CDT...
At 816 PM CDT, the strong thunderstorm was located 5 miles northwest
of Molino, or 13 miles southwest of Century, moving southeast at 10
mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Gonzalez and Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 8730 3080 8746 3088 8734 3069 8710
3061 8719 3061 8725 3060 8724 3060 8723
3058 8723
TIME...MOT...LOC 0116Z 319DEG 11KT 3079 8736Special weather statement, Jul 31, 8:27 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
827 PM CDT Sat Jul 31 2021
ALZ059-FLZ203>205-010215-
Escambia AL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
827 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...WEST CENTRAL OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 915 PM CDT...
At 827 PM CDT, the strong thunderstorms were located along a broken
line extending from 4 miles southeast of Jay to 13 miles southeast
of Riverview, and moving south at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Milton, Bagdad, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8721 3099 8718 3106 8685 3065 8660
3058 8696 3058 8700 3060 8702 3059 8703
3057 8701 3056 8707
TIME...MOT...LOC 0127Z 340DEG 18KT 3091 8709 3096 8687Special weather statement, Jul 31, 9:18 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
918 PM CDT Sat Jul 31 2021
FLZ203>205-010315-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
918 PM CDT Sat Jul 31 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN OKALOOSA AND CENTRAL SANTA ROSA COUNTIES UNTIL
1015 PM CDT...
At 917 PM CDT, the strong thunderstorms were located along a line
extending from near Pea Ridge to 12 miles east of Roeville, and
moving east at 10 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Pace, Milton, Bagdad, Baker, Pea Ridge, Roeville, Floridatown and
Point Baker.
LAT...LON 3044 8710 3052 8710 3058 8715 3058 8718
3055 8717 3055 8720 3056 8720 3078 8727
3089 8670 3051 8658 3046 8692 3051 8702
3052 8699 3058 8698 3060 8702 3057 8700
3054 8704 3045 8707 3044 8709
TIME...MOT...LOC 0217Z 290DEG 10KT 3062 8710 3063 8679The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 31, 7:24 PM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Jul 31, 7:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 31, 8:10 PM CDT | Special Weather Statement | MOB | Escambia | 65 min |
| Jul 31, 11:18 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 31, 11:58 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 1, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 26 min |
| Jul 31, 7:00 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jul 31, 7:14 PM CDT | Special Weather Statement | MOB | Okaloosa | 61 min |
| Jul 31, 8:16 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jul 31, 8:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| Jul 31, 9:18 PM CDT | Special Weather Statement | MOB | Santa Rosa | 57 min |
| Jul 31, 9:40 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Aug 1, 3:31 PM CDT | Special Weather Statement | MOB | Jackson | 44 min |
| Aug 1, 3:51 PM CDT | Special Weather Statement | MOB | Perry | 39 min |
| Aug 1, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 18 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | MOB | Wayne | 51 min |
| Aug 1, 4:48 PM CDT | Special Weather Statement | MOB | Stone | 57 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.